How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 11177
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Hi i have been prescribed amoxicillin and chlorhexidine for

Customer Question

Hi i have been prescribed amoxicillin and chlorhexidine for an infection in the tissue behind my wisdom tooth. i have to take the amoxicillin every 8 hours for one week and the chlorhexidine an oral rinse i have to use 1/2 an ounce twice a day. I took 2 amoxicillin yesterday around 9:15 which my dentist said to do take 2 immediately and then one every 8 hours and felt very tired after i took it. then took another one at 5:30am still felt tired. is it normal to feel tired from amoxixillin? or could it be the oral rinse which i took last night. now i feel a little dizzy when i close my eyes is this all normal?
Submitted: 4 years ago.
Category: Eye
Expert:  Dr. Rick replied 4 years ago.

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

Do you have any rash?

Are you having any problems breathing?

Other then feeling tired, are you having any other symptoms?

Dr. Rick :

I see that you are offline. I'll switch over to the Q&A system. This system works a lot like 'text messaging' but an email is sent to each of us anytime something is posted to this thread. We can continue to work on your question there..... :)

Dr. Rick :

Hi. I see you just entered the chat room.

JACUSTOMER-bcneyj6z- :

no other problems

JACUSTOMER-bcneyj6z- :

i do not think i have any breathing problems, i do have anxiety though

Dr. Rick :

some people say that amoxicillin can make them a little bit tired, but this is not usually a problem

JACUSTOMER-bcneyj6z- :

i'm suppose to take another amoxicillin now but i have not, i'm scared too. it has been 8 hours since ive had my last dose of 500mg

Dr. Rick :

Since you are not having any other issues I think you are OK to continue the antibiotics

Dr. Rick :

do you spit out the chlorhexidine after rinsing?

JACUSTOMER-bcneyj6z- :

would i no if i was having breathing problems? if i had none last night and went right to sleep and slept throu the night would i develop them now? yes i spit it out

Dr. Rick :

Breathing problems from an allergic reaction would wake you up in most cases. The symptoms you have posted do not seem to be from a serious allergic reaction.

Dr. Rick :

Of course, it would be a good idea to call the doctor who gave you the Rx and just let her know what is going on.....but I think you will be OK

JACUSTOMER-bcneyj6z- :

i did call the denist and he said he has never heard of amoxicillin making you feel tired. i also went to my primary care doctor this morning who said it was okay to continue the medicine...im just hesitant to do so.

Dr. Rick :

Well there you have it -- three doctors have now told you it is OK to continue the amoxicillin. :-)

Dr. Rick :

Perhaps it is your anxiety that is causing the difficulties with taking the medication?

JACUSTOMER-bcneyj6z- :

yes i think so i just hate taking any sort of medicine

Dr. Rick :

I sure would hate to see the infection get out of control or spread to your jaw bone for lack of taking an antibiotic that could clear things up....

Dr. Rick :

I understand completely -- I hate taking medication too!

JACUSTOMER-bcneyj6z- :

if i did not have any problems but feeling tired, can i develop other symptoms if i take more or is it not likely

Dr. Rick :

I do not think you have to worry about other issues at this point. I would take the medicine as directed so that you can clear up this infection behind your tooth. I, truly, believe you will be OK.

Dr. Rick :

Does this make sense to you?

JACUSTOMER-bcneyj6z- :

yes i did not ask my primary care doc about this but what about the feeling a little dizzy when i close my eyes, is dizziness normal with amoxicillin or the rinse?

Dr. Rick :

No. I do not think that your feeling dizzy is a sign of a problem from the amoxicillin or the rinse. More then likely it is from your anxiety. I really, from what you have posted, can not see any reason for you to worry about taking this antibiotic or using the mouth rinse.

Dr. Rick :

Of course, it is totally up to you whether or not to take the antibiotics and use the rinse. On the plus side you now have three separate doctors who have told you it ok to do so but, on the other hand, taking the medication seems to be causing you significant anxiety.

I can see how difficult this can be. But, if the infection gets out of hand, it will be much more difficult to treat, perhaps requiring surgery and/or a hospital stay.....not a good thing.

JACUSTOMER-bcneyj6z- :

could the dizziness be cause by the infection? or more likely the anxiety?

Dr. Rick :

I would think it is more likely to be due to your anxiety then the infection.

Dr. Rick :

Of course, to clear up the infection you have to take the antibiotics, which causes you anxiety.....kinda a catch-22

JACUSTOMER-bcneyj6z- :

i have been having irregular bleeding from the depo shot, which i had checked out by my obgyn could that cause dizziness irregular bleeding?

Dr. Rick :

That I don't know as I do not prescribe depo shots. You would have to ask an OB/GYN MD about that one.

Dr. Rick :

Is there anything else I can help you with this afternoon?

JACUSTOMER-bcneyj6z- :

oh ok. i guess i will continue the antibiotic...just out of curiousity how long does amoxicillin stay in your system?

Dr. Rick :

Although my daugher uses depo shots and has never complained about dizziness....for what that is worth ;)

Dr. Rick :

about 12 hours after the last dose.

JACUSTOMER-bcneyj6z- :

lol okay and taking 500 mg every 8 hours is normal with an infection?

Dr. Rick :

yes. That is correct.

JACUSTOMER-bcneyj6z- :

and feeling tired from the amoxicillin is normal and not any cause for concern if my primary care doc said it was ok to continue

Dr. Rick :

It is no cause for concern since three doctors have all told you it is not a cause for concern :-)

Dr. Rick :

I hope your infection clears up soon.

JACUSTOMER-bcneyj6z- :

okay thanks for your help yes me too!

Dr. Rick :

My pleasure.

Dr. Rick :

Please remember the top 3 ratings are positives and Excellent service is my goal. Your positive feedback is how we are compensated. If you aren't 100% satisfied, just click "reply." I will be happy to discuss your issue in more depth and do everything I can to provide you with the information you require.

Otherwise, a high positive rating is very much appreciated, bonuses are great, and find me anytime for follow up.

Let me know if you have further questions.